MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND VENOUS CLAMP ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND VENOUS CLAMP ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 12-80-40
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that, during a procedure, the essenz venous clamp shows 'wrench' symbol and could no longer be operated.Tthe cardio technician did not make any inputs to the hlm before.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the venous clamp.Customer didn't notice the errorcode/error number, history was overwritten by following cases (with no problems regarding evo) a livanova field service representative was dispatched to the facility to investigate the device and no problems found, the device was mechanically recalibrated and serial read out (real time device parameters and setting recording file) of the pump associated to the clamp was collected subsequent to present event, the problem reoccurred and error code indicating motor is defective was displayed (e2551).Before the error occurs, the perfusionist opened the evo lid during in a running case for a reposition of a kinked tubing.A recalibration could not be done afterwards and evo could be controlled in manual mode clamp will be requested to tssi for repair, customer has a spare evo on site for emergency if any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Analysis of the cockpit log files confirmed the error message "vc defective" associated with error code 2551 was stored on the date of the event.The error code 2551 indicates a failure of the vc motor.The device was returned to the manufacturer site.The vc was functionally tested and no deviation was detected.As a preventive measure, the vc linear actuator and the manet frame were replaced and the unit was released back into regular service.Statistical database analysis did not reveal any adverse trend of reported failure mode.Based on the above facts, it cannot be ruled out that the root cause of the issue has been traced back to an intermittent failure of the vc motor.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
VENOUS CLAMP ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21122423
Report Number9611109-2025-00016
Device Sequence Number12646996
Product Code DTQ
UDI-Device Identifier04033817903093
UDI-Public(01)04033817903093(11)240620
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-40
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown